Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 20, 2007, 12:40 AM EDT for Beaufort County, South Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2007, 12:40 AM EDT (04:40 UTC)
- Expired
- Apr 20, 2007, 1:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 1:00 AM EDT | TSTM WND DMG | Bluffton, SC | LARGE OAK TREE DOWN IN DOWNTOWN BLUFFTON MAYRIVER ROAD NEAR CALHOUN ST. 1 TREE DOWN IN MAYRIVER PLANTATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 200440
SVRCHS
SCC013-200530-
/O.NEW.KCHS.SV.W.0029.070420T0440Z-070420T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1240 AM EDT FRI APR 20 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 130 AM EDT
* AT 1240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PRITCHARDVILLE...OR ABOUT 10 MILES NORTH OF SAVANNAH...MOVING
SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
PRITCHARDVILLE...BLUFFTON...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3213 8091 3213 8095 3216 8094 3222 8100
3229 8100 3229 8100 3224 8082 3218 8079
3221 8078 3218 8071 3216 8072 3211 8081
3211 8084 3207 8090
$$2 follow-up statements
000
WWUS52 KCHS 200508
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
108 AM EDT FRI APR 20 2007
SCC013-200530-
/O.CON.KCHS.SV.W.0029.000000T0000Z-070420T0530Z/
BEAUFORT SC-
108 AM EDT FRI APR 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR BEAUFORT COUNTY...
AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DAUFUSKIE ISLAND...OR ABOUT 9 MILES WEST OF HILTON HEAD
ISLAND...MOVING SOUTHEAST AT 25 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3213 8091 3213 8095 3216 8094 3222 8100
3229 8100 3229 8100 3224 8082 3218 8079
3221 8078 3218 8071 3216 8072 3211 8081
3211 8084 3207 8090
$$000
WWUS52 KCHS 200529
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
128 AM EDT FRI APR 20 2007
SCC013-200538-
/O.EXP.KCHS.SV.W.0029.000000T0000Z-070420T0530Z/
BEAUFORT SC-
128 AM EDT FRI APR 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY WILL EXPIRE AT
130 AM EDT...
AT 128 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3213 8091 3213 8095 3216 8094 3222 8100
3229 8100 3229 8100 3224 8082 3218 8079
3221 8078 3218 8071 3216 8072 3211 8081
3211 8084 3207 8090
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 11:40 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 19, 11:40 PM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1140 PM EDT THU APR 19 2007 .SHORT TERM /TONIGHT/...ELEVATED CONVECTION AFFECTING THE WRN MOST COUNTIES OF THE CWFA THIS EVE...ASSOCIATED WITH WARM FRONT AND DEVELOPING LOW PRES W OF CAE...AS WELL AS STRONG SHORT WAVE ALOFT DROPPING SE. SEA BREEZE PUSHED THROUGH THE ENTIRE AREA JUST A SHORT WHILE AGO...WITH STABLE AIR MASS E OF THIS FEATURE COVERING MOST OF THE FCST AREA. FOR TONIGHT...THE COLDEST AIR ALOFT DOES REMAIN JUST N AND E OF THE AREA...ALTHOUGH -17C AT 500 MB ON THE 00Z KCHS IS CERTAINLY VERY COLD. WITH PRESENCE OF THE WARM FRONT AND LOW PRES...WILL ALSO SEE SOME WEAK SHEAR ACROSS THE AREA TONIGHT. AS A RESULT WE STILL HAVE THE POTENTIAL FOR A FEW STORMS PRODUCING HAIL...PERHAPS SOME WEAK ROTATION IN ONE OR TWO STORMS...AS WELL AS A CHANCE OF SOME GUSTY WINDS WITH MORE OF A LINEAR CONFIGURATION TO THE ACTIVITY DEVELOPING JUST UPSTREAM. WILL MAINTAIN HIGHEST POPS N...BUT MAY NEED TO RAISE A FEW POPS...ESP ACROSS THE CENTRAL CWA. NO MORE THAN A FEW TWEAKS TO SKY COVER...TEMPS AND WINDS...AS WELL AS TWEAKS TO THE GRIDS. && .AVIATION /02Z-24Z/...SHORT WAVE MOVING IN FROM THE NW TONIGHT WILL PRODUCE OCNL SHRA AT KCHS THROUGH 06-08Z FRI...FOLLOWED BY MVFR CIGS THROUGH 13Z. AT THE KSAV TERMINAL...BULK OF THE WET WX WILL REMAIN JUST N...BUT MAY NEED TO AMEND LATER TONIGHT IF SHRA TRACK FURTHER S THAN CURRENTLY ANTICIPATED. KSAV WILL ALSO SEE SOME LOW STRATUS LATE TONIGHT/EARLY FRI...BUT FOR NOW HAVE MAINTAINED THE VFR FCST. THIS WILL NEED TO BE CLOSELY WATCHED FOR POSSIBLE MVFR OR EVEN IFR CIGS A FEW HOURS EITHER SIDE OF 12Z FRI. FOR THE BULK OF THE DAYLIGHT HOURS FRI...SKIES WILL BE VFR AT BOTH SITES...WITH OCNL GUSTY WINDS THAT WILL SHUT OFF BY SUNSET. SMALL CHANCE OF TSRA AT KCHS OVERNIGHT...BUT ONLY CARRIED CB IN THE TAF. && .MARINE...RECENT OBSERVATIONS FROM THE ATLC WATERS THIS EVE SHOWING E/ERLY WINDS NEAR 15 KT...WITH SEAS FROM 3 FT NEAR THE COAST...TO 4-5 FT NEAR 20 NM OUT AND AS HIGH AS NEAR 6 FT FURTHER OFFSHORE. A RECENT PILOT BOAT REPORT FROM OUT OF CHS HARBOR HAD ESE WINDS 15 KT AND 4-5 FT SEAS. BASED ON THESE CONDITIONS...THE FAVORABLE ENE FETCH...AND THE EXPECTED PINCHED GRADIENT DEVELOPING LATE TONIGHT/FRI...I AM GOING TO RAISE A SCSEC FOR AMZ330-350-352-354 TONIGHT...AND ALSO GO WITH AN SCA FOR AMZ354 STARTING LATE FRI MORNING. SCA WILL CONTINUE FOR AMZ374. WILL MAKE SOME CHANGES TO WINDS/SEAS AND HEADLINES WITH AN EVE UPDATE. && .TIDES/COASTAL FLOODING UPDATE...HAVE REMOVED THE SHALLOW COASTAL FLOODING HEADLINE NOW THAT HIGH TIDE HAS PASSED IN MOST COASTAL AREAS. DID SEE HEIGHTS ABOUT 1 FT ABOVE PREDICTED LEVELS WITH THE RECENT HIGH TIDE...WITH REPORTS OF FLOODING IN CHARLESTON AND SAVANNAH/TYBEE AREAS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY ALL WATERS. && 33
Hazardous weather outlook, Apr 20, 12:18 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1218 AM EDT FRI APR 20 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-201000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1218 AM EDT FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...OVERNIGHT. .SEVERE THUNDERSTORMS...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE REGION OVERNIGHT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE ACROSS EXTREME SOUTHERN SOUTH CAROLINA AND PERHAPS NEAR THE SAVANNAH RIVER IN SOUTHEAST GEORGIA THROUGH 3 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. AMZ330-350-352-354-374-201000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1218 AM EDT FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...OVERNIGHT. .STRONG THUNDERSTORMS...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE REGION OVERNIGHT. ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 40 KNOTS...LARGE HAIL AND ISOLATED WATERSPOUTS ARE POSSIBLE THROUGH 4 TO 5 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT. 33
In the hours before
Local storm report, Apr 19, 9:24 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
924 PM EDT THU APR 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL MONCKS CORNER 33.20N 80.01W
04/19/2007 E0.25 INCH BERKELEY SC TRAINED SPOTTER
&&
33Special weather statement, Apr 19, 10:18 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1018 PM EDT THU APR 19 2007 GAZ088-SCZ040-200300- ALLENDALE-SCREVEN- 1018 PM EDT THU APR 19 2007 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 1100 PM EDT... AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR MILLHAVEN...OR ABOUT 13 MILES NORTH OF SYLVANIA...MOVING EAST AT 15 MPH. AREAS IN AND AROUND ALLENDALE...BARTON...HILLTONIA AND MILLHAVEN WILL BE IMPACTED THROUGH 1100 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Apr 19, 11:27 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1127 PM EDT THU APR 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HIGH ASTR TIDES CHARLESTON 32.78N 79.94W
04/19/2007 CHARLESTON SC NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS MORRISON DRIVE UNDER WATER.
CHARLESTON POLICE REPORT PARTS OF EAST BAY STREET ALSO
UNDER WATER. TIDES REACHED 7.68 FT MLLW AT THIS TIME.
1054 PM HIGH ASTR TIDES 5 E SAVANNAH 32.05N 81.00W
04/19/2007 CHATHAM GA LAW ENFORCEMENT
TYBEE ISLAND POLICE REPORT WATER COVERING PARTS OF ROUTE
80 NEAR THE BULL RIVER. TIDE LEVEL REACHED 9.58 FT MLLW
AT THIS TIME.
1100 PM HIGH ASTR TIDES 3 WNW TYBEE ISLAND 32.02N 80.90W
04/19/2007 CHATHAM GA COAST GUARD
MINOR COASTAL FLOODING AT FORT PULASKI.
&&
33Local storm report, Apr 20, 12:36 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1236 AM EDT FRI APR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM HAIL HARDEEVILLE 32.29N 81.08W
04/20/2007 E1.00 INCH JASPER SC COUNTY OFFICIAL
&&
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:37 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 38 min |
| Apr 19, 10:42 PM EDT | Tornado Warning | CHS | Allendale | 33 min |
| Apr 19, 10:51 PM EDT | Tornado Warning | CHS | Hampton | 54 min |
| Apr 19, 11:15 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 60 min |
| Apr 20, 12:15 AM EDT | Severe Thunderstorm Warning | CHS | Jasper | 45 min |
| Apr 20, 12:58 AM EDT | Severe Thunderstorm Warning | CHS | Jasper | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.